Jump to content

I have to discontinue my Klonopin for testing...HELP!


Recommended Posts

I was just told by my endocrinologist that I have to completely discontinue my Klonopin for some testing they are doing and I'm freaked out. I've been taking this dosage of Klonopin for over a year (0.5mg at dinner and 1.25mg at bedtime) and before that I did a brief stint with Serax and before that almost two years I've either 0.5mg or 1mg of Ativan before bed. So basically it's been three years since I haven't had a benzo in my system.

I'm being evaluated for Cushing's so they have to measure the cortisol in my urine...through a 24 hour urine test (so much fun). All my cortisol blood tests have come back SKY HIGH, but they won't proceed with imaging or other tests without a high urine test and my first one came back normal. So they think it might be because of the Klonopin, because when I have the blood drawn I do it late in the afternoon so it's as far from when I take my Klonopin as possible...versus a 24 hour urine where you have to collect all your pee regardless of whether you've taken the drug.

So, any advice? The doctor told me I should be able to be off it in a week...and then wait one week of being completely off before testing. He was only a resident though and didn't seem very certain - nor did he give me any advice on weaning off. All I know is that a week seems unreasonable, and it seems to me a doctor should take into account how long you've been taking something (but I could be wrong).

I'm going to speak with a pharmacist, but any advice you guys have would be really appreciated.

Thanks.

Link to comment
Share on other sites

erm.

It's physically addictive but that's not huge dose. All the same, it could suck a lot.

Do you have anything else to take if you do start having withdrawal type symptoms? An AP or beta blocker or something? Clear your calender in case you have to miss work and stuff.

Link to comment
Share on other sites

What about instead of weening with your Klonopin, you ween yourself with something that is eliminated more quickly? Isn't Ativan in and out much faster than the Klonopin?

All I know is that a week seems unreasonable, and it seems to me a doctor should take into account how long you've been taking something (but I could be wrong).

That sentence concerns me the most. You are setting this up to fail, and that's not going to do you any good. This is just like anything else that we nutters have to do, in some ways. You have to have some safety nets in place that many people don't need. You need to have a backup plan in case things get too crazy. But, you've done that before. So maybe the weening with the Ativan, VE's suggestion of the AP or beta blocker, maybe something like Ambien to just knock yourself out and go to sleep if things get too hairy are things to be hopeful about. Cushing's isn't "just nothing." You do need to get this done, and you can do it.

Link to comment
Share on other sites

from personal experience, i've taken 2mg of Klonopin a day for years, and there are times when i have to go without my meds, cold turkey, because i can't afford to buy them. i hate the pain and really feel the agony of my disorder, but i make it through. i feel withdrawl and i feel like shit, but it is just a shitty feeling. you'll feel some heart rate increase issues at first and maybe some panic, but your body should get used to the missing klonopin in a short amount of time. if you step down for about a week, like take .25 less a day and then stay there and another .25 less, and then are off of it for a week, you'll probably do alright. it will probably be far less terrifying than the cold turkey i have to do. i'm sure you can do it! let us know how it goes!

loon

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...